Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Diagnosed with congestive heart failure. Not responding to Flecainide and Meoprolol. Is Bystolic proper medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1015 Questions
My boyfriend has been diagnosed with congestive heart failure. His flecainide and meoprolol are not working for him so his doctor has prescribed bystolic. Is this medication appropriate for congestive heart failure?
Posted Wed, 30 May 2012 in Heart Failure
Answered by Dr. Ashwini Kolur 2 hours later

Thanks for your query. I will try my best to provide you with best possible professional recommendations to your questions.

Bystolic is Nebivolol and it belongs to group of beta blockers. Nebivolol is a highly selective beta1-adrenergic blocker and also causes vasodilatation and decreases peripheral vascular resistance. All these improve the blood flow to different organs and benefit patients with chronic congestive heart failure. It is often used as adjuvant to Angiotensin Converting Enzyme (ACE) inhibitors (or angiotensin II-receptor antagonists) and/or diuretics, but it should not be used in acute heart failure.

Long-term therapy with nebivolol improves left ventricular function, exercise capacity, cardiovascular hospital admissions in patients with stable heart failure. It is one of the only beta-adrenergic blockers that have been exclusively studied in elderly patients.

I advise you to not to stop nebivolol abruptly, as this can worsen heart failure, or precipitate angina. Care should be taken that it should be taken as prescribed without fail.

Yet again, I do hope that you have found something helpful and I will be glad to answer any further query.

Hope I have cleared your queries. If you do not have any clarifications, you can close the discussion and rate the answer

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor